Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 32, NWS Shreveport, LA

April 14, 2001Franklin County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 14, 2001, 3:10 AM CDT for Franklin County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 14, 2001, 3:10 AM CDT (08:10 UTC)
Expired
Apr 14, 2001, 3:40 AM CDT
In force
30 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Franklin County, TX

The radar

The Shreveport radar (KSHV), 152 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 8.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2001-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2001-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-134 J/kg
Mixed-layer LCL
1185 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 140811
SVRSHV
TXC159-140840-
/NEW.KSHV.SV.W.0025.140810-140840/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
310 AM CDT SAT APR 14 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN NORTHEAST TEXAS

* UNTIL 340 AM CDT

* AT 310 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTHEASTERN HOPKINS   
  COUNTY...15 MILES NORTHEAST OF SULPHUR SPRINGS...OR 8 MILES
  NORTHWEST OF MOUNT VERNON...MOVING EAST NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL EFFECT THE TOWN OF HAGANSPORT AND 
  THE NORTHERN SIDE OF MOUNT VERNON.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL TO NEAR GOLFBALL SIZE AND
STRONG DAMAGING WIND GUSTS TO NEAR 60 MPH.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN NORsTHEAST TEXAS
UNTIL 340 AM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 9:42 PM CDT, 5 hours 28 minutes earlier.

Area forecast discussion, Apr 13, 9:42 PM CDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
942 PM CDT FRI APR 13 2001

OLD BOUNDARY EXTENDS FROM NEAR AEX TO NEAR LFK ON INTO
CENTRAL TX. NEW RUC AND MESOETA...INDICATED LIFT AND
MOISTURE SHOULD INCREASE OVER CENTRAL TX AHEAD OF WEAK
SHORT WAVE AFTER MIDNIGHT AND SPREAD NORTHEAST AND EAST
INTO THE AREA. LOOKS LIKE BEST CHANCE WILL BE OVER THE
NORTHWEST SECTIONS OF CWA. THIS IS IN CURRENT FORECAST.
MADE MINOR ADJUSTMENTS TO SKY...WIND AND TEMPS. UPDATED
ALREADY OUT.

IV

.SHV...NONE.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 3:35 AM CDTSevere Thunderstorm WarningSHVTitus55 min
Apr 14, 4:33 AM CDTTornado WarningSHVCass, Morris57 min
Apr 14, 1:20 PM CDTFlash Flood WarningSHVBowie115 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.